MAUDE Adverse Event Report: SYNTHES GMBH 6.0MM TI SOFT ROD 50MM; ORTHOSIS, SPINAL PEDICLE FIXATION

SYNTHES GMBH 6.0MM TI SOFT ROD 50MM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 498.150
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional codes: nkb, mnh, kwq, kwp device is not distributed in the united states, but is similar to device marketed in the usa.Investigation summary the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that rod ø6 soft l50 ti was observed to have broken at the shaft and deep scratched on the surface.The broken fragment was not received in the evidence provided.A dimensional inspection for the rod ø6 soft l50 tiand was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the rod ø6 soft l50 ti would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: yes, conforms.Dimensional inspection: n/a.Device history.A manufacturing record evaluation cannot be performed due to lot number being unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2022, the surgeon was doing a 1 level instrumented fusion (l5-s1).When screwing the 4th screw in, the screw would not advance further, with 1/4 of the thread remaining.The screw also would not back out.Surgeon tried to use pliers but that did not work.The surgeon was advised to put on the head and short rod, and lock the construct off with sleeve and nuts so that this would turn the screw using screw removal counter torque.This worked, and surgeon removed this set and replaced it with a new set.There was a surgical delay of 10 minutes.This is report 4 of 4 for (b)(4).This report is for a rod.

Brand Name
6.0MM TI SOFT ROD 50MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key15690879
Report Number8030965-2022-09030
Device Sequence Number15295738
Product Code MNI
UDI-Device Identifier10705034789040
UDI-Public(01)10705034789040
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.150
Device Catalogue Number498.150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2022
Initial Report FDA Received Date10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROD Ø6 SOFT L50 TI; USS-II NUT TAN GREEN; USS-II POLYAX PEDICSCR Ø7 L45 TAN GREEN; USS-II POLYAXIAL 3D-HEAD F/R Ø6 TAN GREE; USS-II POLYAXIAL SLEEVE F/R Ø6 TAN GREEN
Patient Age37 YR
Patient SexMale